- Itchiness: Intense
- Flaking : Very mild
- Burning skin: Very mild
- Redness: Mild
- Soreness : Mild
- Weeping skin : Groin, feet again!
- Mood : Oh I finally did it.
I finally did it. I wrote the e-mail to my dermatologist to create awareness. And even if nothing much is done now, at least I “planted a seed”!
My first attempt at creating awareness was done at a polyclinic.
Went poly clinic 20th Nov Thursday got anti-histamines. Saw the doctor had pretty bad eczema on her hands and started conversing.
Me: “Doc, u have eczema too ya?”
Doc: “Yes yes”
Me: ” Do u believe that topical steroids can cause flares to wire? “
Doctor strongly saying “NO! my hands won’t be like this if I am not touching antiseptic so often. So its not a problem. …”
Duh….. so unfriendly. There goes my first attempt in sharing TSA. Doctors simply don’t believe.
So here is my 2nd attempt. I wonder whether he might reply???? hmm…. Need to e-mail yet another dermatologist….
Hi Dr Seow,
I am a long-time patient of yours, Ms Ding. You may remember me as the girl who has consulted you for eczema since she was 12 years old till 36 years old now. My father and brother had also previously consulted you on skin issues at NSC. You may also remember that I suffer pretty intense and extensive eczema all this time.
I seek your open-minded state in reading my e-mail. The subject I am touching on may not be well-received by most dermatologists, but it is very real and happening everyday. I know this topic must have been shared with you before. However, please give me a chance. I plead you to take sometime to read this, NOT as a dermatologist, but as a person who has seen rapid increase in adult chronic-eczema cases since past few decades, when topical steroids are made readily available.
The 1st attached video shows how Dr Rapaport, a Dermatologist and Clinical Professor at UCLA, first suspected a pattern in adult chronic eczema, and noticed that it is not the usual eczema. The adult sufferers often have used steroids in increasing strength for a long time. The affected skin is angry red and the patient feels like he is on fire. Normal eczema itches, but it doesn’t burn as our skin does. All this symptoms are only all too familiar to myself. He terms this as “Red Skin Syndrome” or “Topical Steroid Addiction.” Sadly, as babies are also prescribed the cream, there are many babies with this condition now. The doctor has healed at least 2000 patients from this addiction to date.
Also, in the below video, this patient has, in my opinion, “correctly” represented the TSA sufferers, summing up all important points very well in an unbiased way.
An organisation has been set-up for patients like myself needing support. It is known as ITSAN http://www.itsan.org/ . It is through ITSAN I came to know how so many people in the whole world is suffering TSA like me.
Can I emphasize, we are NOT steroid phobic, nor are we pointing our fingers at anyone here, except perhaps we do blame the pharmaceutical industry somewhat. We are not saying that steroids should not be prescribed AT ALL for new eczema cases. But only as a “last” resort , prescribed for less than 2 weeks, after all non-steroid treatments are tried ineffective. The attached article shows a recent research on the topic which may answer some of the dermatologists’ questions.
Dr Seow, you know about my constant fight with eczema using steroid creams. Isn’t it good news that there is possibly a way I, or so many chronic-eczema patients, can FINALLY live like a normal healthy person? There is hope, and easy access to large doses of topical steroids must stop. But this must start with the medical and pharmaceutical industry acknowledging the existence of TSA.
Even if you have no time to read all these now, please do not delete my e-mail. Perhaps one day, you might want to examine this topic further.
Have a great work-week ahead!